Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Apr 15, 2006, 4:14 PM PDT for Skagit County, Snohomish County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 4:14 PM PDT (23:14 UTC)
- Expired
- Apr 15, 2006, 4:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Seattle, WA
- Area
- Counties, with a storm outline in the text
Counties Skagit County, WA, Snohomish County, WA
The radar
The Seattle radar (KATX), 35 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSEW 152314 SVRSEW WAC057-061-152345- /O.NEW.KSEW.SV.W.0002.060415T2314Z-060415T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SEATTLE WA 414 PM PDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SKAGIT COUNTY IN NORTHWEST WASHINGTON WESTERN SNOHOMISH COUNTY IN WEST CENTRAL WASHINGTON THIS INCLUDES THE CITIES OF...WEST LAKE STEVENS...NORTH MARYSVILLE...MARYSVILLE * UNTIL 445 PM PDT * AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MARYSVILLE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARLINGTON BY 420 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189 $$ GS
2 follow-up statements
000 WWUS56 KSEW 152328 SVSSEW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 430 PM PDT SAT APR 15 2006 WAC057-061-152345- /O.CON.KSEW.SV.W.0002.000000T0000Z-060415T2345Z/ SNOHOMISH WA-SKAGIT WA- 430 PM PDT SAT APR 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTH CENTRAL SKAGIT AND WESTERN SNOHOMISH COUNTIES... AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ARLINGTON HEIGHTS...OR ABOUT 8 MILES NORTHEAST OF NORTH MARYSVILLE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OSO...HALTERMAN...ROWEN AND LAKE CAVANAUGH BY 435 PM PDT HAZEL...7 MILES NORTHWEST OF TULKER AND 8 MILES NORTHWEST OF FORTSON BY 440 PM PDT LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189 $$ GS
000 WWUS56 KSEW 152348 SVSSEW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 447 PM PDT SAT APR 15 2006 WAC057-061-152356- /O.EXP.KSEW.SV.W.0002.000000T0000Z-060415T2345Z/ SNOHOMISH WA-SKAGIT WA- 447 PM PDT SAT APR 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SKAGIT AND WESTERN SNOHOMISH COUNTIES EXPIRED AT 445 PM PDT... THE STORM HAS MOVED TO NEAR THE SNOHOMISH/SKAGIT COUNTY BORDER. RADAR INDICATES IT HAS WEAKENED. SMALL HAIL IS STILL LIKELY WITH THIS STORM BUT LARGE HAIL IS NO LONGER EXPECTED. LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189 $$ GS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:30 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 15, 2:30 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT SAT APR 15 2006 .SYNOPSIS...A WEATHER SYSTEM WILL MOVE INLAND TONIGHT WITH SHOWERS AND BREEZY WINDS DECREASING. A COOL UPPER TROUGH WILL KEEP SHOWERS IN THE FORECAST THROUGH THE FIRST PART OF NEXT WEEK. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY AND THEN MOVE EAST ON WEDNESDAY PROVIDING A COUPLE OF DRY DAYS BEFORE THE NEXT SYSTEM MOVES THROUGH LATE NEXT WEEK. && .SHORT TERM...SHORT WAVE CURRENTLY MOVING THROUGH. EXPECT SOME BREEZY OR WINDY CONDITIONS BEHIND THIS FEATURE THIS EVENING AS A 990 MB LOW MOVES INTO CENTRAL VANCOUVER ISLAND. SHOWERS WILL TAPER AFTER THE WAVE MOVES THROUGH...BECOMING SCATTERED AFTER MIDNIGHT. SNOW IN THE MOUNTAINS SHOULD TAPER AS WELL AFTER MIDNIGHT. SNOW ADVISORY FOR THE CASCADES UNTIL 11 PM COVERS THIS. AN UPPER TROUGH OVER THE AREA WILL WEAKEN AND SPLIT ON SUNDAY AS JET ENERGY DIVES INTO CALIFORNIA. THE AIR OVER WESTERN WASHINGTON WILL REMAIN UNSTABLE BUT SHOWERS WILL BE LESS NUMEROUS WITH NO FOCUSSED DYNAMICS. AN UPPER RIDGE WILL BUILD IN FROM THE WEST ON MONDAY. THIS WILL CONTINUE THE DRYING TREND BUT A FEW SHOWERS WILL LIKELY LINGER. TUESDAY SHOULD BY DRY WITH THE RIDGE OVERHEAD. HAVE LEFT A SMALL CHANCE OF RAIN AT THE COAST AS A WEAKENING FRONT TRIES TO APPROACH FROM THE WEST. HIGHS WILL MODERATE A LITTLE ON SUNDAY BUT REMAIN A LITTLE BELOW NORMAL. CONTINUED MODERATION MONDAY WITH HIGHS NEAR 60 MANY AREAS BY TUESDAY. SCHNEIDER .LONG TERM...UPPER RIDGE AXIS WILL SHIFT INLAND WEDNESDAY. GFS NOW BRINGS RAIN INTO WESTERN WASHINGTON LATER WEDNESDAY...FASTER THAN PREVIOUS RUNS. CONSENSUS HAS BEEN TO LEAVE THE CURRENT DRY FORECAST ALONE FOR NOW SINCE CONFIDENCE IN TIMING IS LOW. AN UPPER TROUGH WILL MOVE THROUGH THURSDAY AND FRIDAY AND HAVE SOME PRECIPITATION IN THE FORECAST FOR THIS. GFS SHOWS SATURDAY DRY WITH HIGH PRESSURE BUT HAVE LUMPED THIS DAY WITH THURSDAY AND FRIDAY FOR NOW SINCE CONFIDENCE IN DETAILS IS LOW. SCHNEIDER && .AVIATION...AREAS OF RAIN TURN TO SHOWERS WITH THE PASSAGE OF THE TROF. WIND SHIFT FROM SE TO SW KSEA AROUND 00Z...SHOULD BE GUSTING AROUND 30 KTS THROUGH THE EVENING. STRONG ONSHORE FLOW TONIGHT IN AN UNSTABLE AIR MASS SHOULD MAKE FOR AREA OF MVFR CIGS IN SHOWERS. A FEW ICE PELLET SHOWERS POSSIBLE OVERNIGHT AS VERY COLD AIR ALOFT MOVES OVER THE AREA. && .MARINE...GALES COAST AND ENTRANCES TO THE STRAIT. IT HAS A GOOD SHOT OF BLOWING GALE THIS EVENING OVER THE INLAND WATERS AS WELL AS THE 990MB LOW MOVES NORTH OVER VANCOUVER ISLAND AND OUR GRADIENT INCREASES...PEAK WINDS AROUND PUGET SOUND OUGHT TO BE AROUND 9PM. MM && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING ALL WATERS EXCEPT SMALL CRAFT ADVISORY IN THE CENTRAL STRAIT. .SNOW ADVISORY CASCADES AND OLYMPICS UNTIL 11 PM THIS EVENING. WEATHER.GOV/SEATTLE
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.